Alert archive / Wyoming / Winter Storm Warnings in 2018
Winter Storm Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Jan 21, 2018, 2:06 PM MST for Albany County, Laramie County, Wyoming. It took effect at Jan 21, 2018, 11:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2018, 2:06 PM MST (21:06 UTC)
- In effect from
- Jan 21, 2018, 11:00 PM MST
- Expired
- Jan 22, 2018, 4:11 AM MST
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031 WWUS45 KCYS 212106 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 206 PM MST Sun Jan 21 2018 ...Winter Storm Continues Across the Region Today... WYZ116-220715- /O.EXP.KCYS.WS.W.0003.000000T0000Z-180121T2100Z/ /O.NEW.KCYS.WS.W.0004.180122T0600Z-180122T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 206 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST MONDAY... * WHAT...Blowing snow expected late tonight that will continue into Monday afternoon. Plan on significant reductions in visibility along with slick roads, resulting in difficult travel conditions. Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. * WHERE...Interstate 80 Summit between Laramie and Cheyenne. * WHEN...11 PM today to 2 PM Monday. * ADDITIONAL DETAILS...Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. Cold wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for blowing snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ101>103-106-112-114-115-212215- /O.EXP.KCYS.WS.W.0003.000000T0000Z-180121T2100Z/ Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- Sierra Madre Range-Snowy Range-Laramie Valley- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Garrett, Bordeaux, Centennial, Albany, Bosler, and Laramie 206 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING HAS EXPIRED... Light snow will continue the rest of this afternoon, but significant accumulations are no longer expected. $$ WYZ110-220715- /O.EXB.KCYS.WS.W.0003.180122T0600Z-180122T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 206 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST MONDAY... * WHAT...Blowing snow expected. Plan on significant reductions in visibility along with slick roads, resulting in difficult travel conditions. Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. * WHERE...Interstate 80 near Arlington and Elk Mountain. * WHEN...11 PM today to 2 PM Monday. * ADDITIONAL DETAILS...Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. Cold wind chills as low as 20 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for blowing snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ002-003-019-095-096-WYZ107-108-117-118-220100- /O.CON.KCYS.WS.W.0003.000000T0000Z-180122T0100Z/ Dawes-Box Butte-Scotts Bluff-North Sioux-South Sioux- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrison, Agate, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, and Cheyenne 206 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Chadron, Cheyenne, Torrington, and surrounding communities. * WHEN...Until 6 PM today. * ADDITIONAL DETAILS...Winds gusting as high as 30 mph will cause patchy blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ020-021-054-055-WYZ119-220600- /O.CON.KCYS.WS.W.0003.000000T0000Z-180122T0600Z/ Banner-Morrill-Kimball-Cheyenne-East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, and Pine Bluffs 206 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Heavy snow and blowing snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Bridgeport, Kimball, Sidney, Harrisburg, Pine Bluffs and surrounding communities. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
3 follow-up statements
930 WWUS45 KCYS 220036 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 536 PM MST Sun Jan 21 2018 WYZ119-220145- /O.CAN.KCYS.WS.W.0003.000000T0000Z-180122T0600Z/ East Laramie County- Including the city of Pine Bluffs 536 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING IS CANCELLED... Snow has tapered off to flurries across eastern Laramie County. Although a few snow showers are possible until midnight, little or no additional snow accumulation is expected. $$ NEZ002-003-019-095-096-WYZ107-108-117-118-220145- /O.EXP.KCYS.WS.W.0003.000000T0000Z-180122T0100Z/ Dawes-Box Butte-Scotts Bluff-North Sioux-South Sioux- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrison, Agate, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, and Cheyenne 536 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Snow will continue to taper off this evening. Therefore, will allow the Winter Storm Warning to expire on time. Periods of light snow or flurries may continue through late this evening with some blowing and drifting snow. Additional snow accumulations will be less than one inch. $$ NEZ020-021-054-055-220600- /O.CON.KCYS.WS.W.0003.000000T0000Z-180122T0600Z/ Banner-Morrill-Kimball-Cheyenne- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, and Sidney 536 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Light snow and blowing snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Bridgeport, Kimball, Sidney, Harrisburg, Pine Bluffs and surrounding communities. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ116-221245- /O.CON.KCYS.WS.W.0004.180122T0600Z-180122T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 536 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING FOR BLOWING SNOW REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST MONDAY... * WHAT...Blowing snow expected late tonight that will continue into Monday afternoon. Plan on significant reductions in visibility along with slick roads, resulting in difficult travel conditions. Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. * WHERE...Interstate 80 Summit between Laramie and Cheyenne. * WHEN...11 PM today to 2 PM Monday. * ADDITIONAL DETAILS...Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. Cold wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for blowing snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ110-221245- /O.CON.KCYS.WS.W.0003.180122T0600Z-180122T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 536 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING FOR BLOWING SNOW REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST MONDAY... * WHAT...Blowing snow expected. Plan on significant reductions in visibility along with slick roads, resulting in difficult travel conditions. Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. * WHERE...Interstate 80 near Arlington and Elk Mountain. * WHEN...11 PM today to 2 PM Monday. * ADDITIONAL DETAILS...Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. Cold wind chills as low as 20 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for blowing snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
770 WWUS45 KCYS 220537 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1037 PM MST Sun Jan 21 2018 NEZ020-021-054-055-220645- /O.EXP.KCYS.WS.W.0003.000000T0000Z-180122T0600Z/ Banner-Morrill-Kimball-Cheyenne- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, and Sidney 1037 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Snowfall is diminishing in intensity over the southern Nebraska panhandle, and with the storm continuing to pull away from the region, expect this trend to continue through midnight. Will let the Winter Storm Warning expire on time tonight. However, areas of blowing snow and wind gusts up to 45 MPH will result in visibilities below 2 miles at times into early Monday morning. $$ WYZ116-221415- /O.CON.KCYS.WS.W.0004.180122T0600Z-180122T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1037 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 2 PM MST MONDAY... * WHAT...Blowing snow expected late tonight that will continue into Monday afternoon. Plan on significant reductions in visibility along with slick roads, resulting in difficult travel conditions. Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. * WHERE...Interstate 80 Summit between Laramie and Cheyenne. * WHEN...11 PM today to 2 PM Monday. * ADDITIONAL DETAILS...Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. Cold wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for blowing snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ110-221415- /O.CON.KCYS.WS.W.0003.180122T0600Z-180122T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1037 PM MST Sun Jan 21 2018 ...WINTER STORM WARNING FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 2 PM MST MONDAY... * WHAT...Blowing snow expected. Plan on significant reductions in visibility along with slick roads, resulting in difficult travel conditions. Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. * WHERE...Interstate 80 near Arlington and Elk Mountain. * WHEN...11 PM today to 2 PM Monday. * ADDITIONAL DETAILS...Winds gusting as high as 60 mph will cause widespread blowing and drifting snow. Cold wind chills as low as 20 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for blowing snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
298 WWUS45 KCYS 221111 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 411 AM MST Mon Jan 22 2018 ...Blowing Snow to Reduce Visibilities Along Portions of Interstate 80 and Interstate 25 Today... WYZ116-222100- /O.CAN.KCYS.WS.W.0004.000000T0000Z-180122T2100Z/ /O.NEW.KCYS.WW.Y.0006.180122T1111Z-180122T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 411 AM MST Mon Jan 22 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Wind gusts of 40 to 50 mph will produce blowing snow. Plan on significant reductions in visibility along with slick roads, resulting in difficult travel conditions. * WHERE...Southern Laramie Range. * WHEN...Until 2 PM today. * ADDITIONAL DETAILS...Wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means periods of blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ110-222100- /O.CAN.KCYS.WS.W.0003.000000T0000Z-180122T2100Z/ /O.NEW.KCYS.WW.Y.0006.180122T1111Z-180122T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 411 AM MST Mon Jan 22 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Wind gusts of 40 to 50 mph will produce blowing snow. Plan on significant reductions in visibility along with slick roads, resulting in difficult travel conditions. * WHERE...Arlington area between Rawlins and Laramie. * WHEN...Until 2 PM today. * ADDITIONAL DETAILS...Wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means periods of blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ106-117-222100- /O.NEW.KCYS.WW.Y.0006.180122T1111Z-180122T2100Z/ Central Laramie Range and Southwest Platte County- South Laramie Range Foothills- Including the cities of Bordeaux, Whitaker, Federal, and Horse Creek 411 AM MST Mon Jan 22 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Wind gusts of 40 to 50 mph will produce blowing snow. Plan on significant reductions in visibility along with slick roads, resulting in difficult travel conditions. * WHERE...Southern Laramie Range Foothills. * WHEN...Until 2 PM today. * ADDITIONAL DETAILS...Wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ Hahn
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 11:11 AM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 21, 11:11 AM MST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1111 AM MST Sun Jan 21 2018
.UPDATE...
Issued at 1031 AM MST Sun Jan 21 2018
Starting to taper off headlines out west this morning as low
tracks into eastern Colorado. Webcams out by Rawlins looking good
and the METAR at RWL reporting unrestricted visibility. Attention
turning to tonight and Monday.
High wind guidance showing a drastic increase in winds over the
Arlington and south Laramie Range zones beginning tonight and
peaking out around 15Z Monday morning. Could be looking at 50-60
mph winds at these wind prone areas with fresh snowpack.
Definitely will need some headlines for these two zone for tonight
into Monday as travel impacts will be major.
&&
.SHORT TERM...(Today and Monday)
Issued at 443 AM MST Sun Jan 21 2018
Main concern today obviously centers on the ongoing winter storm
across the region. Latest satellite images shows closed, but
progressive low pressure just now emerging from the four corners,
very near the CO/NM stateline. Northeast of this low pressure,
nice diffluent flow was evident across the CWFA. An earlier
morning snow band produced a quick 2" per hour snowfall rate at
WFO Cheyenne, with around 3 inches currently on the ground. Thus
far areas in east-central Wyoming have fared the best, with a
general 6-8 inches observed in E-C Wyoming from Douglas to Lusk.
All in all, system remains on track, albeit slightly slower
developing than earlier models runs. This system slowing has been
a model trends over the past few days. Latest VWP from KCYS 88D
shows northeast flow of around 15 mph up to 11 kft, which has
added to moist ascent into the higher terrain across much of the
area.
Models are consistent in tracking this closed low pressure area
east along the Colorado/New Mexico border thru the day today,
reaching western Kansas by sunset tonight. LLVL northeast flow
will remain favorably upslope across the eastern plains at least
thru the morning hours, before turning north this afternoon and
gradually to the northwest by this evening. As such, expect
snowfall rates to be the greatest this morning, with a gradual
decrease west-east this afternoon and evening. Blowing/drifting
snow will increasingly become a concern this afternoon too, as
north winds gust to between 30-40 mph across much of the eastern
plains. No significant changes to the snowfall forecast with
the morning update, with generally 2 (west) to 7 (east) inches of
additional snowfall expected during the daytime hours today. Will
keep current Winter Storm Warnings in place.
Once winds turn northwest later today & early tonight, expect snow
to come to an end from west-east. Blowing snow will continue to be
a concern, especially along the I-80 corridor from the I-80 Summit
east to Sidney overnight, with gusts of 30 mph continuing.
Monday will be mostly dry (exception of small snow chances in the
mountains) with high temperatures returning to near freezing.
.LONG TERM...(Tuesday through Saturday)
Issued at 443 AM MST Sun Jan 21 2018
We note a modest warmup Wednesday into Thursday, then our next
chance at snow looks to be shaping up for Friday as an open upper
wave moves across the central Rockies. This next system does not
look to be as strong as the Colorado low we are dealing with
today.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1106 AM MST Sun Jan 21 2018
Widespread IFR/LIFR conditions in SN/BLSN today, especially to the
east of the Laramie Range. Conditions will slowly improve from W-E
through the TAF period, although there is potential for MVFR vsbys
to persist well into the day on Monday for KCYS/KSNY in BLSN.
&&
.FIRE WEATHER...
Issued at 443 AM MST Sun Jan 21 2018
Ongoing winter storm will keep a lid on any fire weather concerns
for the foreseeable future. Otherwise, a cold start to the week
with high temperatures hovering around freezing Monday-Tuesday,
warming to the 40s for Thursday. Another cold front and storm
system will sweep across the region by the end of the week,
bringing the next chance of snow to the area.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 6 PM MST this evening for WYZ107-108-
117-118.
Winter Storm Warning until 11 PM MST this evening for WYZ119.
Winter Storm Warning until 2 PM MST this afternoon for
WYZ101>103-106-112-114>116.
NE...Winter Storm Warning until 6 PM MST this evening for NEZ002-003-
019-095-096.
Winter Storm Warning until 11 PM MST this evening for NEZ020-021-
054-055.
&&
UPDATE...GCC
SHORT TERM...CAH
LONG TERM...JG
AVIATION...CLH
FIRE WEATHER...CAHHazardous weather outlook, Jan 21, 6:13 AM MST, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 613 AM MST Sun Jan 21 2018 WYZ101>119-221315- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 613 AM MST Sun Jan 21 2018 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Winter Storm Warnings remain in place all across southeast Wyoming today. Lower elevations west of the Laramie Range can expect to receive 1 to 3 inches of additional snow today, with generally 2 to 6 additional expected across the southeast Wyoming plains. North winds will increase this afternoon, with gusts of 20 to 35 mph producing areas of blowing and drifting snow. Travel will continue to be impacted today as a result. Those planning travel should check the latest road conditions by dialing 5 1 1, or on the internet at wyoroad.info. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Southwest winds gusting to between 35 and 45 mph in the typically windy areas of southeast Wyoming will produce blowing and drifting snow on Monday. .Spotter information statement... Spotter activation will not be required. However, snowfall reports will be appreciated. NEZ002-003-019>021-054-055-095-096-221315- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 613 AM MST Sun Jan 21 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Winter Storm Warnings remain in place all across the western Nebraska Panhandle today. Most areas can expect 3 to 7 inches of additional snow accumulation today. North winds will increase this afternoon, with gusts of 20 to 35 mph producing areas of blowing and drifting snow. Travel will continue to be impacted today as a result. Those planning travel should check the latest road conditions by dialing 5 1 1, or on the internet at 511.nebraska.gov. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required today or tonight. However, snowfall reports will be appreciated.
In the hours before
Local storm report, Jan 21, 11:36 AM MST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1136 AM MST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HEAVY SNOW 11 N CHEYENNE 41.30N 104.79W
01/21/2018 M6.0 INCH LARAMIE WY NWS EMPLOYEE
&&
GCLAYCOMLocal storm report, Jan 21, 12:31 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 PM MST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW HARRISON 42.69N 103.88W
01/21/2018 M8.0 INCH SIOUX NE CO-OP OBSERVER
&&
DDEALLocal storm report, Jan 21, 1:03 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 12 NW LOST SPRINGS 42.89N 105.09W
01/21/2018 E9.0 INCH CONVERSE WY COCORAHS
&&
DDEALLocal storm report, Jan 21, 1:12 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
112 PM MST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 2 S ELK MOUNTAIN 41.66N 106.41W
01/21/2018 E7.0 INCH CARBON WY COCORAHS
&&
DDEALLocal storm report, Jan 21, 1:31 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
131 PM MST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY SNOW 15 N LUSK 42.98N 104.45W
01/21/2018 E12.0 INCH NIOBRARA WY PUBLIC
1130 AM HEAVY SNOW CHEYENNE 41.15N 104.79W
01/21/2018 E6.5 INCH LARAMIE WY PUBLIC
MULTIPLE REPORTS OF 6 TO 7 INCHES AROUND TOWN.
1130 AM HEAVY SNOW DOUGLAS 42.76N 105.39W
01/21/2018 E11.0 INCH CONVERSE WY PUBLIC
1130 AM HEAVY SNOW 3 S VEDAUWOO 41.11N 105.40W
01/21/2018 E8.0 INCH ALBANY WY PUBLIC
1130 AM HEAVY SNOW LANCE CREEK 43.02N 104.64W
01/21/2018 E9.0 INCH NIOBRARA WY PUBLIC
1130 AM HEAVY SNOW LUSK 42.76N 104.45W
01/21/2018 E11.0 INCH NIOBRARA WY PUBLIC
1130 AM HEAVY SNOW 10 N LUSK 42.91N 104.45W
01/21/2018 E12.0 INCH NIOBRARA WY PUBLIC
1130 AM HEAVY SNOW GLENDO 42.50N 105.03W
01/21/2018 E12.0 INCH PLATTE WY PUBLIC
1130 AM SNOW 15 SE SARATOGA 41.30N 106.61W
01/21/2018 E3.0 INCH CARBON WY PUBLIC
1130 AM HEAVY SNOW 9 NE HARTVILLE 42.42N 104.60W
01/21/2018 E6.0 INCH GOSHEN WY PUBLIC
1130 AM HEAVY SNOW 25 S TORRINGTON 41.71N 104.18W
01/21/2018 E6.0 INCH GOSHEN WY PUBLIC
1130 AM HEAVY SNOW TORRINGTON 42.07N 104.18W
01/21/2018 E6.5 INCH GOSHEN WY PUBLIC
1130 AM HEAVY SNOW 9 S TORRINGTON 41.94N 104.18W
01/21/2018 E7.0 INCH GOSHEN WY PUBLIC
1130 AM SNOW ROCK RIVER 41.73N 105.97W
01/21/2018 E5.0 INCH ALBANY WY PUBLIC
1130 AM HEAVY SNOW 12 SW CHADRON 42.70N 103.17W
01/21/2018 E6.0 INCH DAWES NE PUBLIC
1230 PM HEAVY SNOW 2 E STEGALL 41.87N 103.91W
01/21/2018 E6.0 INCH SCOTTS BLUFF NE PUBLIC
1230 PM SNOW SIDNEY 41.13N 102.97W
01/21/2018 E4.0 INCH CHEYENNE NE PUBLIC
1230 PM SNOW RAWLINS 41.78N 107.23W
01/21/2018 E4.0 INCH CARBON WY PUBLIC
SEVERAL FOOT DRIFTS.
1230 PM HEAVY SNOW 6 SE HARRISON 42.63N 103.80W
01/21/2018 E10.0 INCH SIOUX NE PUBLIC
&&
HAMMERLocal storm report, Jan 21, 1:43 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
143 PM MST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY SNOW 25 N TORRINGTON 42.43N 104.18W
01/21/2018 E6.0 INCH GOSHEN WY PUBLIC
&&
HAMMERNearby
Winter Storm Warnings in Wyoming, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.